MAUDE Adverse Event Report: KANEKA CORPORATION CROSPERIO RX; CROSPERIO RX PTA BALLOON DILATATION CATHETER

KANEKA CORPORATION CROSPERIO RX; CROSPERIO RX PTA BALLOON DILATATION CATHETER
Model Number BD-B25200LR
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/07/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The results of our investigation: the device history records (dhr) of the device concerned was reviewed: the production lot, to which the device concerned belongs, passed all in-process inspections for every product, and the finished product inspections on representative samples based on sampling plan.No nonconformity or abnormality in the manufacturing processes of the device concerned was found.As a result of the concern device investigation: the balloon was circumferentially ruptured and detached at 92 mm from the posterior end of the balloon.(balloon length: 200 mm) the inner shaft (gw lumen) was broken at 395 mm from the gw port.(distance from tip to gw port section: 400 mm).Based on our investigation of the concern device, we inferred that one distal ring marker, the distal balloon (approximately 100 mm), the distal tip, and part of the inner shaft (gw lumen), may have remained in the patient's body.Probable cause(s) and our comment: no nonconformity or abnormality in the manufacturing processes of the device concerned was found.Factors that may contribute to the balloon rupture and the stuck include, but are not limited to the following.Balloon rupture occurred due to balloon dilation of a highly calcified lesion.The lesion trapped the tip of the balloon, and it was presumed that the inner shaft and balloon were separated when the tip was released from the trap and the balloon was attempted to be removed.Based on the above, it is inferred that this incident was caused by the lesion, and it is judged that there were no problems with the manufacturing or design of the device.
 
Event or Problem Description
The product was used for treatment of the posterior tibial artery.The patient was a dialysis patient with strong calcification and balloon dilatation was insufficient even when balloon pressure was increased up to the rbp.Considering the possibility of catheter breakage, the doctor tried various methods to remove the snagging at the distal tip without further removal of the catheter.However, the distal tip snagging could not be released at all, and while trying various methods, the balloon portion became detached, leaving an estimated 10 cm of the balloon portion and the tip portion remaining inside the body.It was determined that the product remaining in the body could not be recovered, and the plan was to monitor the blood flow through the body on a follow-up basis.The anterior tibial artery was treated on the same day, and blood flow was still flowing to the fingertips.The patient had been discharged from the hospital.

Brand Name
CROSPERIO RX
Common Device Name
CROSPERIO RX PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
KANEKA CORPORATION
2-3-18
nakanoshima, kita-ku
osaka, osaka 53082 88
JA  5308288
Manufacturer (Section G)
KANEKA CORPORATION OSAKA PLANT
5-1-1
torikai-nishi
settsu, osaka, osaka 56600 72
JA   5660072
Manufacturer Contact
joji sengoku
1-12-32 akasaka
minato-ku, tokyo 10760-28
JA   1076028
MDR Report Key13947903
Report Number3002808904-2022-00003
Device Sequence Number6468513
Product Code LIT
UDI-Device Identifier04540778163454
UDI-Public04540778163454
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K152887
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2023
Device Model NumberBD-B25200LR
Device Catalogue NumberBD-B25200LR
Device Lot NumberSR070130
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/11/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/08/2022
Initial Report FDA Received Date03/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/26/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient SexUnknown